Arkiv för Matematik
- Ark. Mat.
- Volume 53, Number 1 (2015), 105-126.
Uniform exponential stability of the Ekman spiral
This paper studies stability of the Ekman boundary layer. We utilize a new approach, developed by the authors in a precedent paper, based on Fourier transformed finite vector Radon measures, which yields exponential stability of the Ekman spiral. By this method we can also derive very explicit bounds for solutions of the linearized and the nonlinear Ekman systems. For example, we can prove these bounds to be uniform with respect to the angular velocity of rotation, which has proved to be relevant for several aspects. Another advantage of this approach is that we obtain well-posedness in classes containing nondecaying vector fields such as almost periodic functions. These outcomes give respect to the nature of boundary layer problems and cannot be obtained by approaches in standard function spaces such as Lebesgue, Bessel-potential, Hölder or Besov spaces.
The work of the first author was partly supported by the Japan Society for the Promotion of Science through grant Kiban S (26220702), Kiban A (23244015) and Houga (25610025). This work was partly supported by the Japan Society for the Promotion of Science and the German Research Foundation through Japanese–German Graduate Externship and IRTG 1529.
Ark. Mat., Volume 53, Number 1 (2015), 105-126.
Received: 14 May 2013
First available in Project Euclid: 30 January 2017
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
2014 © Institut Mittag-Leffler
Giga, Yoshikazu; Saal, Jürgen. Uniform exponential stability of the Ekman spiral. Ark. Mat. 53 (2015), no. 1, 105--126. doi:10.1007/s11512-014-0203-x. https://projecteuclid.org/euclid.afm/1485802704